I have had a love affair with Aikido since day one, back in Jan 1999. I long to continue training, but the side effects of my bipolar drugs (poisons) have been increasing with raised doses over time. Since you're looking for something physical and spiritual simultaneously, you hit the jackpot with Aikido, working from the foundation that you have a sensei and fellow aikidoka with positive attitudes. My side effects include dizziness, lack of ability to focus, exhaustion, and rapid dehydration (profuse sweating). It is impossible for me to "train with a spirit of joy" while on these meds. I believe someday I'll be on a kinder regimen as further developments are made, but until then I will only be able to train sporadically. If I was not so hindered, my ass would be in every class.
This is one area where the medication certainly has not made as much progress as we have hoped it would. This and with some of the psychotic disorders (schizophrenia, schizotypal, etc.). I, too, hope to see some better medications soon, as I have a few friends who take the current meds with numerous side effects.